MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET

MEDTRONIC SOFAMOR DANEK USA, INC INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET
Catalog Number 7510600
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient was pre-operatively diagnosed with segmental instability with stenosis and facet arthropathy l4-5, l5-s1 and underwent the following procedures: anterior peritoneal approach l4-5 and l5-s1.Complete discectomy l4-5 and l5-s1.Anterior interbody fusion with bone morphogenic protein and cage, l5-s1.Spinal instrumentation with anterior cervical plate l4-5 and l5-s1.As per op-notes,¿ the complete disk was removed.The posterior longitudinal ligament was released.A complete diskectomy was performed.Removal of the entire disk was done and the end plates were fashioned out.A series of sizing devices were used.A 14-mm 10-degree medium sized cage was chosen and implanted with bone morphogenic protein within the substance of the cage.A 43-mm l5-s1 plate was chosen and implanted with 22-mm screws.All connections were checked and double checked with a torque device.Attention was then turned to the l4-5 level where annulus was incised in a 10 o'clock to 2 o'clock fashion and a series of elevators and curettes were used to elevate the disk from the vertebral body end plates and removed the complete disk.Posterior longitudinal ligament was released.The complete diskectomy was then completed and all end plates were freshened up to allow punctate bleeding bone.A series of sizing devices were chosen and a 14-mm 5-degree medium sized cage was implanted with bone morphogenic protein within the substance of the cage.The fit again seemed quite good.¿ the patient tolerated the procedure well without any intraoperative complications.

Brand Name
INFUSE BONE GRAFT
Common Device Name
FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key7326408
Report Number1030489-2018-00356
Device Sequence Number109560
Product Code NEK
UDI-Device Identifier00681490843812
UDI-Public00681490843812
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Attorney
Type of Report Initial
Report Date (Section B) 03/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/01/2011
Device Catalogue Number7510600
Device Lot NumberM110709AAU
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2018
Initial Report FDA Received Date03/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;